Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 36, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 28, 2006, 7:28 PM CST for Pecos County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2006, 7:28 PM CST (01:28 UTC)
- Expired
- Mar 28, 2006, 8:30 PM CST
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 153 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 8:25 PM CST | HAIL 0.75 | 24 Sw Bakersfield, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 5:54 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 290133 CCA
SVRMAF
TXC371-290230-
/O.NEW.KMAF.SV.W.0036.060329T0128Z-060329T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
728 PM CST TUE MAR 28 2006
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PECOS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 830 PM CST
* AT 724 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. ONE SEVERE THUNDERSTORM WAS ALONG
HIGHWAY 285...15 MILES SOUTHEAST OF FORT STOCKTON. A SECOND SEVERE
THUNDERSTORM WAS LOCATED IN OPEN COUNTRY...15 MILES SOUTH OF FORT
STOCKTON. BOTH STORMS WERE MOVING EAST AT 5 TO 10 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
HIGHWAY 285 SOUTHEAST OF FORT STOCKTON...THE INTERSECTION OF
HIGHWAY 285 AND FARM TO MARKET ROAD 2023 SOUTHEAST OF FORT
STOCKTON...FARM TO MARKET ROAD 2023 SOUTHEAST OF FORT STOCKTON...
AND OPEN COUNTRY OF SOUTHEASTERN PECOS COUNTY...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3063 10300 3028 10270 3033 10240 3062 10241
3076 10208 3098 10226
$$1 follow-up statement
000
WWUS54 KMAF 290205
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
758 PM CST TUE MAR 28 2006
TXC371-290230-
/O.CON.KMAF.SV.W.0036.000000T0000Z-060329T0230Z/
PECOS TX-
758 PM CST TUE MAR 28 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST
FOR EASTERN PECOS COUNTY...
AT 855 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. ONE SEVERE THUNDERSTORM WAS ALONG
HIGHWAY 285...15 MILES SOUTHEAST OF FORT STOCKTON. A SECOND SEVERE
THUNDERSTORM WAS ALONG FARM TO MARKET ROAD 2023...20 MILES SOUTHEAST
OF FORT STOCKTON. BOTH STORMS WERE MOVING EAST AT 5 TO 10 MPH.
SOME LOCATIONS AFFECTED BY THESE SEVERE THUNDERSTORM INCLUDE...
HIGHWAY 285 SOUTHEAST OF FORT STOCKTON...THE INTERSECTION OF
HIGHWAY 285 AND FARM TO MARKET ROAD 2023 SOUTHEAST OF FORT
STOCKTON...FARM TO MARKET ROAD 2023 SOUTHEAST OF FORT STOCKTON...
AND OPEN COUNTRY OF SOUTHEASTERN PECOS COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
TUESDAY EVENING FOR SOUTHWESTERN TEXAS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AWAY FROM
WINDOWS.
IN ADDITION VERY HEAVY RAINFALL WILL PRODUCE AREAS OF HIGH WATER IN
LOW WATER CROSSINGS AND LOCALIZED FLOODING. EXCESSIVE RUNOFF FROM
HEAVY RAINFALL MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
HIGHWAYS... STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS
AND LOW LYING SPOTS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3063 10300 3028 10270 3033 10240 3062 10241
3076 10208 3098 10226
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 6:08 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 28, 6:08 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
608 PM CST TUE MAR 28 2006
.UPDATE...
WILL SEND AN UPDATE SHORTLY TO INCLUDE SEVERE THUNDERSTORMS WATCH
NUMBER 107...WHICH IS IN EFFECT UNTIL 1100 PM CST.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON CST THURSDAY TO 6 PM CST THURSDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
TX...FIRE WEATHER WATCH FROM NOON CST THURSDAY TO 6 PM CST THURSDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS...LOVING...
REEVES COUNTY AND UPPER TRANS PECOS...WARD...AND WINKLER.
&&
99/99Hazardous weather outlook, Mar 28, 2:33 PM CST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 233 PM CST TUE MAR 28 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-292045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 233 PM CST TUE MAR 28 2006 /133 PM MST TUE MAR 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER THE LOWER TRANS PECOS REGION AND THE PERMIAN BASIN. SOME OF THE STORMS MAY REACH SEVERE LIMITS WITH HAIL AND GUSTY WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS GENERALLY EAST OF A LAMESA TO SANDERSON LINE ON WEDNESDAY AFTERNOON. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY WEDNESDAY AFTERNOON ACROSS THE PERMIAN BASIN. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 28, 6:55 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 655 PM CST TUE MAR 28 2006 NMZ028-033-034-TXZ059-290200- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-EDDY COUNTY PLAINS-LOVING- 555 PM MST TUE MAR 28 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR LOVING...SOUTHEASTERN EDDY AND SOUTHWESTERN LEA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 27 MILES NORTH OF RED BLUFF LAKE TO 5 MILES SOUTHEAST OF RED BLUFF LAKE AT 555 PM MST OR 655 PM CST...MOVING NORTHEAST AT 20 MPH. THESE STORMS MAY CONTAIN PEA SIZE HAIL... BRIEF HEAVY RAIN AND WIND GUSTS TO 50 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MST OR 1100 PM CST TUESDAY EVENING FOR SOUTHWESTERN TEXAS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 6:12 PM CST | Severe Thunderstorm Warning | MAF | Ward | 63 min |
| Mar 28, 6:26 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 64 min |
| Mar 28, 6:32 PM CST | Severe Thunderstorm Warning | MAF | Winkler | 58 min |
| Mar 28, 7:28 PM CST | Severe Thunderstorm Warning | MAF | Winkler | 37 min |
| Mar 28, 7:28 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 62 min |
| Mar 28, 7:51 PM CST | Severe Thunderstorm Warning | MAF | Reeves | 38 min |
| Mar 28, 8:29 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 61 min |
| Mar 28, 8:57 PM CST | Severe Thunderstorm Warning | MAF | Terrell | 63 min |
| Mar 28, 9:29 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 61 min |
| Mar 28, 9:56 PM CST | Severe Thunderstorm Warning | MAF | Terrell | 64 min |
| Mar 28, 10:11 PM CST | Severe Thunderstorm Warning | MAF | Crane | 55 min |
| Mar 28, 10:26 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 64 min |
| Mar 28, 10:43 PM CST | Severe Thunderstorm Warning | MAF | Ector | 62 min |
| Mar 28, 10:46 PM CST | Flash Flood Warning | MAF | Ector | 3 hr |
| Mar 28, 10:54 PM CST | Severe Thunderstorm Warning | MAF | Midland | 66 min |
| Mar 28, 11:07 PM CST | Flash Flood Warning | MAF | Midland | 3 hr |
| Mar 28, 11:47 PM CST | Severe Thunderstorm Warning | MAF | Martin | 58 min |
| Mar 29, 12:20 AM CST | Severe Thunderstorm Warning | MAF | Howard | 55 min |
| Mar 29, 12:22 AM CST | Severe Thunderstorm Warning | MAF | Glasscock | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.